Q. Why was I prescribed with Depakin for depression?

Answered by
Dr. Suresh Kumar G D
and medically reviewed by Dr. Divya Banu M
Published on Oct 13, 2019

Hello doctor,

I have depression for the last 4 years. I just want to know what Depakin are because my old psychiatrist gave me that medicine and I did not use it. It is about 5 months now but I do not feel good these days. I just feel depressed.

Dr. Suresh Kumar G D

Child Health Paediatrics Psychiatry
#

Hello,

Welcome to icliniq.com.

Depakin (Sodium Valproate) is used as a mood stabilizer medication and is effective in treating people with mood disorders including depression, bipolar affective disorder, etc. It is also used in other conditions like seizure disorder, migraine, etc.

If you are having ongoing depressive symptoms, kindly review with your psychiatrist for assessing the nature and severity of symptoms following which your medication can be optimized. Also psychological therapy can be helpful.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Are crying without reason, feeling useless and demotivated related to depression?

Query: Hello doctor, Do I have depression? I need to know because I think it will be a whole lot easier if I know and admit it myself. Last night I was crying without reason, it has been like this for five years now. I can go on not going out of my room for a week without eating and every time I worry too...  Read Full >>


Dr. Aneel Kumar
Psychiatrist

Answer: Hi, Welcome to icliniq.com. Depression can be normal and can be a disease. Depression is diagnosed when a person has low or depressed mood for most of the day every day at least two weeks, lack of interest and pleasure in daily activities, other symptoms are sleep disturbances, appetite changes, p...  Read Full

I am 26 years old, female who has PTSD, bipolar and major depression. I also suffer from migraines, anxiety, and insomnia.

Query: Hello doctor, I am 26 years old, female who has PTSD, bipolar and major depression. I also suffer from migraines, anxiety and insomnia. I am on topamax 100 mg twice a day, clonapin 0.5 thrice a day as needed, Paxil 10 mg in the morning (recently started) also for the insomnia I was started on elavil...  Read Full >>


Dr. Ravi M Soni
Geriatrician

Answer: Hi, Welcome to icliniq.com. I read your concerns. I feel that Topamax 200mg which works well for migraine has a little role in bipolar disorders. Studies show that monotherapy with topamax is not recommended but instead of taking topamax, you can try sodium valproate (Depakote xr 750mg at night) ...  Read Full

What is causing my brother's arachnoid cyst and epilepsy?

Query: Hello doctor,My 30 year old brother has an arachnoid cyst displacing his hypoglossal nerve. He has no tongue problems, but he has epilepsy since the last 10 years. If I send over his MRI report, can you tell me what causes his epilepsy? Thank you in advance for your time. Due to his new medicine Epi...  Read Full >>


Answer: Hello, Welcome to icliniq.com. I read your query and reviewed the attached MRI report. As per the available MRI report, it appears that your brother suffered some ischemic (blood circulation related) damage during his early part of life, especially around his birth. It is possible that the same dam...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.